Hail, Elko
- When
- August 2, 12:01 PM PST to 12:05 PM PST
- Where
- Elko County, 15 mi S of Montello
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -114.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 2, 4:14 AM PST, 7 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 514 AM PDT MON AUG 2 2004 .SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE CLOSER TO NEVADA TODAY...HELPING TO CREATE BREEZY CONDITIONS ACROSS THE SILVER STATE. SHOWERS AND THUNDERSTORMS WILL BE MOVING EASTWARD THROUGH THE STATE TODAY AND TONIGHT AS DRY AIR BEGINS TO MOVE IN FROM THE WEST. BEGINNING TUESDAY...AND LASTING INTO NEXT WEEKEND...A DRY SOUTHWEST FLOW OF AIR WILL ENVELOP THE GREAT BASIN. && .DISCUSSION...MONSOON MOISTURE CONTINUES TO OVERSPREAD THE CWA WITH CONVECTION ONGOING IN SOUTHERN ZONES. EKO RECEIVED 0.19 INCHES OF PRECIPITATION THROUGH 08Z. EARLY MORNING TS DEVELOPMENT HAS BEEN MAINLY OVER SOUTHERN EUREKA COUNTY. NOW...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHERN NYE COUNTY. STORM MOVEMENT IS NNE...WITH GRADUAL EASTWARD SHIFT OF INITIATION. MODELS IN GOOD GENERAL AGREEMENT. MADE SOME MINOR TWEAKS TO FORECAST. COOLED TEMPS A LITTLE AND REDUCED WIND-SPEEDS OVERALL. PRESS GRADIENT TODAY NOT THAT IMPRESSIVE EXCEPT OVER HUMBOLDT COUNTY...ALSO DRIEST AREA. SURFACE PRESS GRADIENT OVER ZONE 30 CONDUCIVE TO STRONG SW FLOW BY AFTERNOON WITH MODEST DEEPENING OF SFC LOW POSITIONED NEAR OREGON BORDER. CANCELLED RED FLAG WARNING FOR ALL ZONES EXCEPT FIRE WEATHER ZONE 451. EXPECT LOWEST RH VALUES NEAR 15 PCT...SIGNIFICANT WIND...AND WIND SHIFT LATE AFTERNOON ACROSS HUMBOLDT COUNTY. MAINLY BREEZY CONDITIONS WILL PREVAIL ELSEWHERE...HOWEVER ALL REMAINING ZONES HAVE EXPERIENCED GOOD RH RECOVERY. EXPECT WILL TAKE A GOOD DAY OF DRYING TO FALL BACK TO 15 PCT RANGE...NOT TODAY. ENOUGH SHOWER ACTIVITY TODAY TO PREVENT GOOD DRYING. PRESS GRADIENT RELAXES ENOUGH TUESDAY TO NOT ISSUE FWX WATCH. FROM TUESDAY THROUGH SUNDAY SYNOPTIC RIDGE OVER SOUTHERN U.S. AND QUASI-STATIONARY UPPER LEVEL LOW OVER NORTHERN PACIFIC WILL LEND ITSELF TO PERSISTENT DRY SOUTHWEST FLOW FOR ELKO CWA. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER ZONE 451 MONDAY 10AM PDT TO 10PM PDT. && WHITWORTH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 549 AM PDT MON AUG 2 2004 NVZ030-031400- HUMBOLDT COUNTY- 549 AM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA .DAY ONE...MONDAY AND MONDAY NIGHT A SMALL RISK FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE MORNING HOURS ACROSS HUMBOLDT COUNTY...FOLLOWED BY DRY AIR INTRUSION. SURFACE AND UPPER LEVEL PRESSURE GRADIENTS WILL CONTINUE TO REMAIN STRONG AS LOW PRESSURE OFF THE CALIFORNIA COAST MOVES EASTWARD INTO NEVADA. WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH ACROSS HUMBOLDT COUNTY TODAY AND LAST INTO THE EVENING HOURS. DUE TO STRONG WINDS AND LOW HUMIDITIES...A RED FLAG WARNING WILL BE IN EFFECT FOR NORTHERN AND CENTRAL NEVADA FROM 10AM PDT TO 10PM PDT MONDAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...WWUS85 KLKN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-031>037-031251- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 549 AM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA .DAY ONE...MONDAY AND MONDAY NIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND NORTHEAST NEVADA TODAY. LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE CLOSER TO NEVADA TODAY AND TONIGHT...HELPING TO KEEP BREEZY CONDITIONS AROUND THE REGION. WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. HOWEVER HUMIDITIES HAVE SHOWN GOOD RECOVERY AND THE RED FLAG WARNING FOR CENTRAL AND NORTHEAST NEVADA TODAY HAS BEEN CANCELED. A RED FLAG WARNING WILL BE IN EFFECT FOR NORTHWEST NEVADA FIRE WEATHER ZONE 451...HUMBOLDT COUNTY...FROM 10AM PDT TO 10PM PDT TODAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN... .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The Salt Lake City radar (KMTX), 149 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430941.